Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)



Existence of good sweepouts on closed manifolds

Authors: Longzhi Lin and Lu Wang
Journal: Proc. Amer. Math. Soc. 138 (2010), 4081-4088
MSC (2010): Primary 53C22; Secondary 58J35
Published electronically: May 26, 2010
MathSciNet review: 2679629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we establish estimates for the harmonic map heat flow from $ S^1$ into a closed manifold, and we use it to construct sweepouts with the following good property: each curve in the tightened sweepout, whose energy is close to the maximal energy of curves in the sweepout, is itself close to a closed geodesic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C22, 58J35

Retrieve articles in all journals with MSC (2010): 53C22, 58J35

Additional Information

Longzhi Lin
Affiliation: Department of Mathematics, Johns Hopkins University, 3400 N. Charles Street, Baltimore, Maryland 21218

Lu Wang
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139

Received by editor(s): October 8, 2009
Received by editor(s) in revised form: February 4, 2010
Published electronically: May 26, 2010
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2010 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia